To the Editor.—Since chemotherapy for treating malignant neoplasms has been more frequently adopted in recent years, secondary development of malignant tumors possibly induced by chemotherapeutic agents has become a serious problem. We report a case of duodenal adenoma with atypia, which seemed to be associated with administration of tegafur (1-[2-tetrahydrofuryl]-5-fluorouracil).
Report of a Case.—A 48-year-old man, who had undergone a gastrectomy with lymph node dissection for gastric carcinoma at 43 years of age, received tegafur in a dosage of 600 mg/day, for a total of 789 g during four years eight months. He was subsequently found to have a sessile tumor, about 1.5 cm in longest axis, in the second portion of the duodenum, 4 cm distal to the papilla. The histologic findings shown by resection were interpreted as an adenoma with atypia.
Comment.—Primary carcinoma and adenoma of the duodenum are extremely rare.1 The series of